Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 2, 2010, 1:48 AM CDT for Barren County, Edmonson County, Hart County, Kentucky. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 1:48 AM CDT (06:48 UTC)
- Expired
- May 2, 2010, 10:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barren County, KY, Edmonson County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:45 AM CDT | FLASH FLOOD | 4 Ne Smiths Grove, KY | FLASH FLOODING HAS CLOSED NEW GROVE ROAD AND CHALYBEATE SCHOOL ROAD ALONG 31W IN SOUTHERN EDMONSON COUNTY. |
| May 2, 7:43 AM CDT | FLASH FLOOD | 2 S Munfordville, KY | KY 335 BETWEEN THE 2 AND 3 MILE MARKERS IS CLOSED DUE TO HIGH WATER. |
| May 2, 9:08 AM CDT | FLASH FLOOD | Brownsville, KY | SEGAL ROAD IS CLOSED BETWEEN MILE MARKER 4 AND 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 117 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
249
WGUS53 KLMK 020648
FFWLMK
KYC009-061-099-020945-
/O.NEW.KLMK.FF.W.0004.100502T0648Z-100502T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 445 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER THE WARNED AREAS.
* LOCATIONS IMPACTED INCLUDE...BROWNSVILLE...MUNFORDVILLE...
IN ADDITION...CAVE CITY...WINDYVILLE AND UNO ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
DOPPLER RADAR INDICATED THAT HEAVY THUNDERSTORMS TRAINING OVER
SOUTH-CENTRAL KENTUCKY HAVE PRODUCED OVER TWO INCHES OF RAIN IN
UPSTREAM LOCATIONS SUCH AS BOWLING GREEN. THE HEAVIEST RAIN HAS
FALLEN ALONG A LINE FROM RHODA...TO MAMMOTH CAVE...TO MUNFORDVILLE
AND TO HAMMONVILLE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE
IN THE NEXT HOUR OR SO FROM THESE TRAINING THUNDERSTORMS. THEN THERE
WILL BE A BREAK BEFORE MORE PRECIPITATION MOVES INTO THE AREA LATER
DURING THE OVERNIGHT HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3703 8610 3704 8613 3707 8612 3708 8619
3711 8623 3709 8625 3715 8638 3728 8646
3733 8632 3732 8610 3741 8604 3743 8596
3742 8567 3717 8574 3714 8578 3709 8576
3701 8578
$$
AL1 follow-up statement
385
WGUS53 KLMK 020854
FFWLMK
KYC009-061-099-021545-
/O.EXT.KLMK.FF.W.0004.000000T0000Z-100502T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1045 AM CDT
* AT 350 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN EDMONSON COUNTY
REPORTED ROAD CLOSURES ALONG 31W AT NEW GROVE ROAD AND CHALYBEATE
SCHOOL ROAD.
* LOCATIONS IMPACTED INCLUDE...BROWNSVILLE...MUNFORDVILLE...
IN ADDITION...WINDYVILLE...SWEEDEN AND SUNFISH ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL ARE
POSSIBLE IN THE WARNED AREA OVER THE NEXT FEW HOURS. ADDITIONAL
FLASH FLOODING IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3703 8610 3704 8613 3707 8612 3708 8619
3711 8623 3709 8625 3715 8638 3728 8646
3733 8632 3732 8610 3741 8604 3743 8596
3742 8567 3717 8574 3714 8578 3709 8576
3701 8578
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:46 AM CDT, 2 minutes earlier.
Area forecast discussion, May 2, 1:46 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT SUN MAY 2 2010
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...
LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST. FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 AM
MONDAY MORNING.
CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. EXPECT STORMS SHOULD CONGEAL INTO A MOSTLY LINEAR
SEGMENT...HOWEVER EMBEDDED SUPERCELLS/LEWPS/BOW ECHOES WILL BE A
CONCERN. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE
CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR EXTENSIONS
OR NEW TORNADO WATCH ISSUANCES.
OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.
THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.
.LONG TERM (MONDAY - SUNDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (06Z TAF ISSUANCE)...
AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........JAHazardous weather outlook, May 1, 8:00 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 900 PM EDT SAT MAY 1 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 900 PM EDT SAT MAY 1 2010 /800 PM CDT SAT MAY 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE MISSISSIPPI VALLEY...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FIRE ALONG AND EAST OF A COLD FRONT THAT WILL BE STRENGTHENING AS IT REACHES WEST KENTUCKY BY SUNRISE. STORMS ARE EXPECTED TO INCREASE IN STRENGTH AFTER 2 AM CDT AND WILL LIKELY PRODUCE DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES... MAINLY TO THE WEST OF INTERSTATE 65 ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL POSE A FLASH FLOOD THREAT OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH GROUNDS ALREADY WELL SATURATED FROM THE RAINS TODAY...ANY QUICK BURSTS OF 2 TO 3 INCHES OF RAINFALL WILL LIKELY CAUSE FLASH FLOODING. SINCE THESE FLASH FLOOD AND POTENTIALLY SEVERE PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY FLASH FLOOD AND SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE SEVERE WEATHER WILL CONTINUE THROUGH SUNDAY MORNING WITH MORE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL. RAINFALL TOTALS THROUGH THE WEEKEND ARE EXPECTED TO TOTAL BETWEEN 3 AND 7 INCHES....WITH THE HEAVIEST AMOUNTS IN EXCESS OF 7 INCHES ACROSS SOUTH CENTRAL KENTUCKY. THIS EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLOODING PROBLEMS...THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. IF YOU LIVE IN A FLOOD PRONE AREA...STAY ABREAST OF THE LATEST FORECASTS THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/AML/JSD/JA
In the hours before
Special weather statement, May 1, 11:56 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 AM EDT SUN MAY 2 2010
KYZ045-053-020530-
LARUE-NELSON-
1256 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING NORTHEAST AT 50
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BARDSTOWN...
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3755 8587 3758 8583 3765 8577 3765 8575
3792 8547 3781 8532 3777 8536 3776 8536
3775 8539 3774 8539 3769 8546 3765 8547
3743 8570
TIME...MOT...LOC 0456Z 221DEG 45KT 3756 8570
SCHOETTMERSpecial weather statement, May 2, 12:15 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT SUN MAY 2 2010
INZ090>092-KYZ024-025-028>030-020600-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
115 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS AFFECTING BRECKINRIDGE...BULLITT...CLARK...
FLOYD...HARDIN...HARRISON...JEFFERSON AND MEADE COUNTIES...
AT 1212 AM CDT/112 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14
MILES NORTH OF HARDINSBURG TO BRANDENBURG TO 8 MILES SOUTH OF WEST
POINT...AND MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
INDIVIDUAL SEGMENTS WITHIN THE LINE MAY STRENGTHEN AND PRODUCE
LARGER HAIL. STAY TUNED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8628 3821 8627 3822 8624 3824 8626
3836 8616 3840 8569 3825 8544 3775 8596
3796 8617 3794 8652
TIME...MOT...LOC 0514Z 222DEG 42KT 3800 8644 3803 8609
3789 8592
RSSpecial weather statement, May 2, 12:19 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT SUN MAY 2 2010
INZ090-092-KYZ025-028>031-020545-
BULLITT-CLARK-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM-
119 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
VALLEY STATION...
FAIRDALE...
OKOLONA...
ST. MATTHEWS...
PROSPECT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3838 8553 3824 8541 3821 8543 3783 8590
3794 8608 3822 8588 3824 8585 3827 8584
3828 8582 3829 8579 3832 8580 3835 8577
3836 8578 3843 8572
TIME...MOT...LOC 0519Z 216DEG 59KT 3797 8590
SCHOETTMERSpecial weather statement, May 2, 12:45 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT SUN MAY 2 2010
INZ092-KYZ030>033-020615-
CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
145 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING CLARK...HENRY...JEFFERSON...OLDHAM
AND TRIMBLE COUNTIES...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE...AND MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PROSPECT...
BEDFORD...
SHOULD THIS STORM STRENGTHEN FURTHER...A SEVERE THUNDERSTORM WARNING
WILL BE NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3860 8522 3859 8522 3859 8520 3855 8514
3815 8564 3827 8581 3858 8548 3859 8543
3862 8544 3870 8535
TIME...MOT...LOC 0545Z 217DEG 54KT 3831 8563
RSSpecial weather statement, May 2, 1:29 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT SUN MAY 2 2010
KYZ053-054-063>065-020700-
GREEN-HART-LARUE-MARION-TAYLOR-
129 AM CDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING GREEN...HART...LARUE...MARION AND
TAYLOR COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3726 8601 3753 8559 3753 8558 3755 8556
3756 8553 3765 8541 3752 8517 3716 8576
3715 8590
TIME...MOT...LOC 0629Z 231DEG 68KT 3724 8582
RSLocal storm report, May 2, 1:34 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL MUNFORDVILLE 37.28N 85.90W
05/02/2010 E1.00 INCH HART KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1000240
NFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 10:05 PM CDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 10:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 10:39 PM CDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 1, 11:16 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 1, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 1, 11:42 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| May 1, 11:47 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 1, 11:55 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 1, 11:56 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 12:15 AM CDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 12:19 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 12:52 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 1:29 AM CDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 1:42 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 21 min |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 2:38 AM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 8 hr |
| May 2, 2:46 AM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 2:54 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 3:11 AM CDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 3:25 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 3:42 AM CDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 3:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 4:05 AM CDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 4:13 AM CDT | Tornado Warning | LMK | Grayson | 17 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 4:40 AM CDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 5:02 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 5:41 AM CDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 6:19 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 6:44 AM CDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 6:47 AM CDT | Flash Flood Warning | LMK | Anderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more | 4 hr |
| May 2, 6:51 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 7:01 AM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 7:27 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 7:44 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 8:19 AM CDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 8:33 AM CDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 8:47 AM CDT | Tornado Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| May 2, 9:09 AM CDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 9:28 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 9:34 AM CDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 9:46 AM CDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 9:54 AM CDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 10:06 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 10:12 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 10:27 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 10:32 AM CDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 10:38 AM CDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 10:43 AM CDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 11:00 AM CDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 12:13 PM CDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 12:40 PM CDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 12:46 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 12:56 PM CDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 1:17 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 1:18 PM CDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 1:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 1:44 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 2:16 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 2:49 PM CDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 3:01 PM CDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.